|Atripla and Neck/Shoulder Cramp
Sep 27, 2009
I just started Atripla three days ago (my first HAART regime; I'm 42 years old) and I have been feeling some of the side effects my doctor warned me about--dizziness, fatigue, mental fogginess. But yesterday, something happened I did not expect: A monstrously painful cramp start at the base of my skull, traveled down the left side of my neck and into my deltoid. It occurred without apparent cause (I was just at school sitting outside someone's office waiting for a meeting). I've never felt anything like it--it was like all my muscles contracted to 50% of their size in 10 seconds and stayed "Charley-horsed" for a couple of minutes. It eventually loosened up some, but I am still in pretty severe pain. I can't turn my head or lay down in certain positions. Is this possibly caused by Atripla? I should mention that I also take Buproprion for depression, Buspar (also just started 3 days ago) for panic attacks, and am finishing up a course of acyclovir. Thanks for responding to me!
| Response from Dr. Henry
Localized muscle cramps as you describe have not been a problem linked to Atripla. The central nervous system side effects of efavirenz (most intense in the first several weeks) can take many strange forms so it is possible your sleep or brain activity was so thrown off that you developed a "Crick in the neck" which is a form of muscle spasm. Depending on your HIV situation and other health problems sevee neck pain can be of concern so I would inform your HIV doc so he/she can interpret accordingly. Gentle message, heat, and non-steroidal pain meds (like ibuprofen) are often helpful at easing severe muscle spasm. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Chances Of Catching Hiv Female To Male
- How Long Do The Glands Stay Swollen During The Acute Stage Of Hiv?
- What Are Titers In Hiv Blood Test?
- Hiv Transmission Probability With Prostitute With Condom
- Peripheral Neuropathy And Muscle Wasting Syndrome
- How Common Is A False Positive Elisa Hiv Test?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.